Nebraska, 2012

Hail in Nebraska, September 6, 2012

September 6, 2012 · NWS GID · 7 events in 2 counties and zones

Between 5-7 PM CDT on this early Thursday evening, a lone supercell storm dropped hail ranging from nickel to golf ball size along a roughly 35-mile path extending from just north of Orleans and Alma to just south of Franklin before departing southward into Smith County Kansas. The largest hail up to golf ball size was reported two miles south of Franklin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$48,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Between 5-7 PM CDT on this early Thursday evening, a lone supercell storm dropped hail ranging from nickel to golf ball size along a roughly 35-mile path extending from just north of Orleans and Alma to just south of Franklin before departing southward into Smith County Kansas. The largest hail up to golf ball size was reported two miles south of Franklin. The first attempts at convective initiation got underway as early as 330 PM CDT near the Furnas-Harlan county line, but it took roughly 90 more minutes before a storm finally became established and started tracking east-southeast. On the synoptic scale aloft, this event was driven by the invasion of a subtle shortwave trough embedded in seasonably strong quasi-zonal flow, well south of a primary mid level trough axis extending from Ontario to Montana. At the surface, this storm flared up along a rather well defined pre-frontal trough/dryline extending southward from north central Nebraska. This boundary marked a sharp moisture gradient, separating dewpoints in the 20s-30s F to the west from dewpoints in the upper 50s-lower 60s to the east. Late afternoon mesoscale severe weather parameters in far South Central Nebraska were supportive of supercells, featuring around 1500 J/kg mixed-layer CAPE and 40 knots of 0-6 kilometer vertical wind shear.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Sep 6, 2:11 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 6, 2:11 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CDT THU SEP 6 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY.  FLOW WAS FAIRLY ZONAL ACROSS
THE CENTRAL PLAINS EARLY THIS AFTERNOON IN BETWEEN AN UPPER LOW IN
ONTARIO AND TROUGH EXTENDING WEST TO THE PACIFIC NORTHWEST...AND A LOW
AMPLIFIED RIDGE IN THE DESERT SOUTHWEST/SOUTHERN PLAINS. AT THE
SURFACE...A PSEUDO TIGHT PRESSURE GRADIENT WAS IN PLACE ACROSS OUR
REGION IN BETWEEN A EXITING SFC RIDGE IN IOWA AND LOW PRESSURE
SYSTEM CENTERED IN WEST CENTRAL NEBRASKA. THIS HAS RESULTED IN
STEADY SOUTHERLY WINDS OF 15 TO 20 MPH AND GUSTS OF 25 TO 30 MPH TODAY.
MOISTURE HAS RETURNED NORTHWARD WITH DPS CLIMBING INTO THE 50S TO
NEAR 60F EARLY THIS AFTN. SURFACE TROUGH/DRY LINE EDGED INTO WEST
CENTRAL OR WESTERN NEB/KS WHILE COLD FRONT WAS STILL LOCATED IN
SOUTH DAKOTA.

SPC MESO PAGE INDICATES ML CAPES 1000 TO 1500 J/KG IN NC KS INTO SC
NEB WITH AXIS ALIGNED AHEAD OF AFOREMENTIONED SFC BOUNDARY.  CAP IS
WEAKER ALONG THE WESTERN PERIPHERY OF OUR CWA AND HAVE BEEN
MONITORING A LINE OF CU DEVELOPING IN VCNTY OF BOUNDARY FOR POTENTIAL
INITIATION POINT OF CONVECTION THIS AFTN...SOMEWHAT SIMILAR TO DEPICTION
OF HRRR. ACTIVITY IS EXPECTED TO DEVELOP AHEAD OF THE EASTWARD
PROGRESSING SFC TROUGH/DRY LINE AND AHEAD OF SOUTHWARD ADVANCING
COLD FRONT. INSTABILITY PROGS SUGGEST POTENTIAL FOR MUCAPES
AROUND 2500 J/KG THIS EVENING AND GOOD EFFECTIVE SHEAR OF 40 TO
50KTS...ESPECIALLY ACROSS OUR SOUTHERN ZONES. IN THE FAVORABLE
ENVIRONMENT...SEVERE STORMS ARE EXPECTED WITH PRIMARY HAZARDS
BEING HAIL THE SIZE OF GOLF BALLS AND DAMAGING WINDS OF 60 TO 70
MPH. PRECIPITABLE WATER VALUES ARE NEAR ONE INCH AND SOME AREAS
COULD PICK UP SOME DECENT AND MUCH NEEDED RAINS.

COLD FRONT IS EXPECTED TO REACH OUR NORTHERN ZONES JUST AFTER
DARK...AND SWEEP SOUTH ACROSS OUR CWA OVERNIGHT.  IN PRESENCE OF MID
LEVEL FRONTOGENESIS...POTENTIAL FOR RAIN SHOWERS EXIST OVERNIGHT
INTO THE FIRST PART OF FRIDAY MORNING WITH OVERALL CHCS SHIFTING
SOUTH WITH TIME WITH PROGRESSING FRONT.  INSTABILITY RAPIDLY
DECREASES N/S TONIGHT AND HAVE CONFINED THUNDER TO NC KS ON FRIDAY
AND THAT SHLD BE RATHER ISOLATED.

COLD FRONTAL PASSAGE TONIGHT WILL BE NOTICEABLE WITH WIND SWITCH
NORTHERLY AND INCREASE IN WIND SPEEDS. NAM PROGS THREE HOUR PRESSURE
RISES OF 3 TO 6MB AND WINDS WILL BREEZY/WINDY AND GUSTY OVERNIGHT
AND FOR A GOOD PART OF THE DAY ON FRIDAY...WITH GUSTS NEAR 40 MPH
POSSIBLE. MUCH COOLER AIR ADVECTS SOUTH BEHIND THE FRONT AND THE
MID/UPPER TROUGH AXIS AXIS SWEEPS ACROSS THE PLAINS DURING THE
DAY. H85 TEMPS DROP A SOLID 10C FROM TODAY AND WE ARE GENERALLY
LOOKING AT HIGHS IN THE MID 70S OVERALL. CONVECTIVE TEMPS ARE IN
THE MID 70S AND COULD SEE CU DEVELOPMENT IN AFTN.

MID TERM...FRIDAY EVENING THROUGH SUNDAY DAYTIME. CONFIDENCE IS
QUITE HIGH THAT THIS 48-HOUR PERIOD WILL FEATURE DRY WEATHER
CWA-WIDE IN THE WAKE OF THE DEPARTING WAVE. THIS LEAVES
TEMPERATURES AS THE PRIMARY CHALLENGE...AS READINGS TRANSITION FROM
SEVERAL DEGREES BELOW NORMAL RIGHT BACK TO ABOVE NORMAL AGAIN.

FRIDAY EVENING/NIGHT...ANY RISK OF LINGERING PRECIPITATION SHOULD BE
WELL SOUTH/SOUTHEAST OF THE CWA BY THE START OF THE PERIOD...AND
SKIES SHOULD BE CLEAR EXCEPT FOR MAYBE A FEW PATCHES OF LINGERING
MID LEVEL CLOUDS RIGHT AWAY AROUND SUNSET. IN THE MID/UPPER
LEVELS...THE SOUTHWEST PERIPHERY OF THE SHORTWAVE TROUGH AXIS WILL
START OUT DIRECTLY OVERHEAD EARLY IN THE EVENING...BUT STEADILY MOVE
SOUTHEAST AND REACH AN AXIS FROM MICH TO EASTERN OK BY NIGHTS END.
AT THE SURFACE...THE GUSTY NORTH WINDS FROM THE DAYTIME HOURS WILL
FALL OFF QUICKLY BY SUNSET AND AVERAGE NO MORE THAN 5-10 MPH FROM
THE NORTHWEST THROUGH THE NIGHT AS A ROUGHLY 1027MB HIGH BUILDS INTO
THE CENTRAL ROCKIES/WESTERN PLAINS. ALTHOUGH THESE LIGHT BREEZES
WILL PRECLUDE AN IDEAL RADIATIONAL COOLING SETUP...IT STILL LOOKS
LIKE THE MAJORITY OF THE CWA IS HEADING TOWARD ITS COOLEST NIGHT OF
THE EARLY FALL SEASON SO FAR. CHANGED LOW TEMPS LITTLE FROM PREVIOUS
FORECAST...WITH MOST AREAS BETWEEN 42-46...BUT DID NUDGE A FEW
FAVORED COOLER SPOTS SUCH AS ORD AND WESTERN DAWSON COUNTY RIGHT
DOWN AROUND 39-41. THE RAW 12Z NAM DEPICTION OF MORE WIDESPREAD LOWS
IN THE MID-UPPER 30S ESPECIALLY NORTH OF I-80 LOOKS A BIT
OVERDONE...BUT EVEN ASSUMING THE GOING FORECAST VERIFIES A FEW LOW
SPOTS COULD GET WITHIN 3-4 DEGREES OF LIGHT FROST POSSIBILITIES IF
WINDS SLACKEN ENOUGH. AGAIN THOUGH...CURRENT THINKING IS IT WILL
STAY SEVERAL DEGREES ABOVE FROST CONCERNS.

SATURDAY IS STILL SHAPING UP TO BE EXTREMELY PLEASANT BY MOST FOLKS
STANDARDS...ALTHOUGH IT IS TRENDING JUST A TOUCH WARMER THAN
PREVIOUSLY THOUGHT. IN THE MID/UPPER LEVELS...BONE DRY NORTHERLY
FLOW CONTINUES AS THE CWA SITS WITHIN THE INTERFACE BETWEEN A
SOUTHWEST CONUS RIDGE AND A LARGE SCALE EASTERN CONUS TROUGH. AT THE
SURFACE...LIGHT BUT STEADY NORTH-NORTHWEST BREEZES OF ONLY AROUND 10
MPH WILL PREVAIL. ALTHOUGH MIXING WILL BE LIMITED...THE DRY AIRMASS
WITH SURFACE DEWPOINTS ONLY IN THE MID 30S-LOW 40S ALONG WITH FULL
SUNSHINE SHOULD PROMOTE AN EFFICIENT WARMUP. ALTHOUGH STILL HAVE
HIGHS TOPPING OUT SLIGHTLY BELOW NORMAL...DID INCREASE 2-3 DEGREES
FROM PREVIOUS FORECAST IN MOST AREAS...NOW CALLING FOR MAINLY UPPER
70S/NEAR 80 VERSUS MID 70S.

SATURDAY NIGHT...IT CONTINUES CLEAR...COOL AND DRY AS RIDGING
CONTINUES TO DOMINATE BOTH AT THE SURFACE AND ALOFT...ALTHOUGH BY
LATE IN THE NIGHT A LIGHT BUT STEADY SOUTHWEST BREEZE WILL COMMENCE.
ALTHOUGH THIS LIGHT SOUTHWEST COMPONENT SHOULD KEEP TEMPS FROM
DROPPING QUITE AS FAR AS FRIDAY NIGHT...STILL THINK MOST OF THE CWA
SHOULD HAVE NO PROBLEM BOTTOMING OUT IN THE MID-UPPER 40S...AND
LOWERED MAINLY THE NORTHWESTERN CWA 2-3 DEGREES FROM PREVIOUS FCST.

SUNDAY...THE BRIEF SPELL OF BELOW NORMAL TEMPS WILL END...AS
SOUTHERLY BREEZES PICK UP TO AT LEAST 10-15 MPH MOST AREAS IN
RESPONSE TO WEAK PRESSURE FALLS CENTERED OVER THE NORTHERN HIGH
PLAINS. THESE PRESSURE FALLS WILL BE IN RESPONSE TO THE NEXT MID
LEVEL SHORTWAVE STARTING TO MOVE INTO THE NORTHWEST CONUS. WITH
PLENTY OF SUN AND WARMING LOW LEVEL TEMPS...NUDGED HIGHS UP 1-3
DEGREES...NOW PUTTING MOST OF THE CWA BETWEEN 84-87 DEGREES BUT
STILL NOT AS WARM AS THE RAW NAM NUMBERS. ALTHOUGH SUSTAINED WIND
SPEEDS ARE CURRENTLY FORECAST TO TOP OUT ONLY AROUND 15 MPH VERSUS
20+ MPH SPEEDS NEEDED FOR CRITICAL FIRE DANGER...WILL HAVE TO KEEP
AN EYE OUT FOR AT LEAST ELEVATED FIRE DANGER AS RELATIVE HUMIDITY
VALUES NEAR OR SLIGHTLY BELOW 20 PERCENT COULD ULTIMATELY
MATERIALIZE ACROSS PARTS OF THE CWA.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. THE MAIN STORY
DURING THIS 4-DAY PERIOD WILL BE ANOTHER WARM-UP FOLLOWED BY COOL
DOWN TEMPERATURE WISE...ALONG WITH AT LEAST SLIGHT CHANCES FOR
SHOWERS/STORMS TUESDAY NIGHT ONWARD. EARLY ON IN THE PERIOD...AT
LEAST ELEVATED TO POSSIBLY CRITICAL FIRE DANGER COULD BE AN ISSUE
BOTH MONDAY AND TUESDAY...BUT WITH THIS STILL BEING SEVERAL DAYS
AWAY WILL HOLD OFF ON MENTIONING IN THE HAZARDOUS WEATHER
OUTLOOK AT THIS TIME.

SUNDAY NIGHT THROUGH TUESDAY...CONFIDENCE REMAINS FAIRLY HIGH IN DRY
CONDITIONS CWA-WIDE. STARTING OUT SUNDAY NIGHT...BOTH THE 12Z
ECMWF/GFS ARE IN GOOD AGREEMENT DEPICTING LIGHT QUASI-ZONAL FLOW
ALOFT...AS SHORTWAVE ENERGY AND ASSOCIATED FORCING REMAIN ACROSS THE
NORTHWESTERN CONUS. WITH LIGHT BUT STEADY SOUTHERLY WINDS...LOW
TEMPS WILL NOT BE AS COOL AS FRI/SAT NIGHTS...AND KEPT MAINLY
MID-UPPER 50S.

MONDAY/MONDAY NIGHT...IT REMAINS DRY BUT FLOW ALOFT STARTS TO TURN
SLIGHTLY SOUTHWESTERLY AS A FAIRLY POTENT MID LEVEL WAVE MIGRATES
FROM THE PACIFIC NORTHWEST INTO THE NORTHERN ROCKIES. PRESSURE FALLS
AHEAD OF THIS WAVE WILL KICK SOUTHERLY WINDS INTO BREEZY TERRITORY
MONDAY...WITH SUSTAINED SPEEDS AT LEAST 15-20 MPH ALL AREAS. THESE
WINDS WILL ALSO CONTINUE THE WARMING TREND...AND CHANGED HIGHS
LITTLE STILL CALLING FOR UPPER 80S/NEAR 90. AS ALREADY
MENTIONED...THESE WINDS IN COMBINATION WITH RELATIVE HUMIDITY VALUES
CURRENTLY PROGGED IN THE LOW-MID 20S COULD SPELL AT LEAST
NEAR-CRITICAL FIRE DANGER...ESPECIALLY IF TEMPS END UP A BIT HIGHER
THAN FORECAST AS THE 12Z ECMWF SUGGESTS.

TUESDAY/TUESDAY NIGHT...KEPT THE DAYTIME PERIOD VOID OF PRECIP
MENTION FOR NOW...DESPITE THE LATEST GFS ALREADY DEVELOPING QPF
ALONG THE EDGE OF AN INVADING COLD FRONT. LEANING MORE CLOSELY
TOWARD THE ECWMF SOLUTION...THE BETTER CHANCES FOR SHOWERS/STORMS
WILL ARRIVE TUESDAY NIGHT AS A LOW AMPLITUDE SHORTWAVE SLIDES ACROSS
THE PLAINS AND INTERACTS WITH A PASSING SURFACE COLD FRONT...WELL TO
THE SOUTHEAST OF THE PRIMARY SHORTWAVE WELL UP IN SOUTHERN CANADA.
EXPANDED 20-30 POPS CWA-WIDE TUESDAY NIGHT...BUT EARLY INDICATIONS
ARE THAT INSTABILITY IS NOT IMPRESSIVE ENOUGH TO SUPPORT
STRONG/SEVERE CONVECTION. FOR THE DAYTIME HOURS...WILL AGAIN NEED TO
WATCH FIRE WEATHER CONCERNS AHEAD OF THE COLD FRONT...AND KEPT HIGHS
UP AROUND 90 ALL AREAS.

WEDNESDAY/WEDNESDAY NIGHT...A SOMEWHAT ACTIVE QUASI-ZONAL FLOW
PERSISTS...AS BOTH THE ECMWF/GFS SUGGEST ANOTHER LOW AMPLITUDE MID
LEVEL WAVE WILL APPROACH THE CENTRAL PLAINS. FOR NOW...ONLY HAVE
20-30 POPS GOING IN SOUTHERN/SOUTHEAST ZONES DURING THIS TIME
FRAME...BUT THESE POPS MIGHT ULTIMATELY NEED EXPANDED TO COVER THE
ENTIRE CWA. IN THE POST-FRONTAL AND POTENTIALLY RAINY
AIRMASS...WEDNESDAY WILL BE NOTICEABLY COOLER THAN MON-TUES...AND
KEPT HIGHS IN THE UPPER 70S.

THURSDAY...WILL ONLY ADVERTISE SLIGHT POPS IN KS ZONES FOR NOW...BUT
THIS IS FAR FROM CERTAIN BEING A FULL WEEK OUT. WILL ADVERTISE HIGHS
VERY SIMILAR TO THOSE OF WEDNESDAY...WITH UPPER 70S CWA-WIDE.

&&

.AVIATION...18Z TAF. IN A TIGHT PRESSURE GREADIENT TODAY...WINDS
WILL BE STEADY FROM THE SOUTH WITH GUSTS NEAR 25KTS. TSTM
DEVELOPMENT IS POSSIBLE TOWARD 00Z...WITH THE BETTER CHCS FAVORING
LOCATIONS SOUTH OF THE TERMINAL. THIS BEING SAID...CANNOT
COMPLETEY RULE OUT CHCS FOR KGRI AND HAVE JUST MENTIONED VCTS. A
SURFACE TROUGH AND COLD FRONT WILL RESPECTIVELY ADVANCE EAST AND
SOUTH THIS EVENING AND TONIGHT. WINDS WILL SHIFT NORTH FOLLOWING
THE FRONT AND IN A TIGHT GRADIENT AND GOOD PRESSURE RISES...WIND
GUSTS NEAR 30KTS ARE POSSIBLE. FRONTOGENETIC FORCING ALONG THE
BOUNDARY MAY GENERATE SCATTERED SHOWER ACTIVITY LATE TONIGHT INTO
FRIDAY MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

SHORT TERM/AVIATION...FAY
LONG TERM...PFANNKUCH
Hazardous weather outlook, Sep 6, 1:45 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
245 PM CDT THU SEP 6 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
071200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
245 PM CDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING. THE
PRIMARY HAZARDS FROM THE STORMS WILL BE LARGE HAIL THE SIZE OF GOLF
BALLS...AND DAMAGING WIND GUSTS OF 60 TO 70 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING IN
NORTH CENTRAL KANSAS.

FROM TUESDAY NIGHT INTO WEDNESDAY...AT LEAST SLIGHT THUNDERSTORM
CHANCES RETURN TO THE OUTLOOK AREA. SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Sep 6, 4:03 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
503 PM CDT THU SEP 6 2012

NEZ083-062245-
HARLAN NE-
503 PM CDT THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARLAN COUNTY UNTIL 545
PM CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STAMFORD...OR 22 MILES SOUTHWEST OF
HOLDREGE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ORLEANS...
  ALMA...
  HUNTLEY...
  REPUBLICAN CITY...
  HARLAN COUNTY DAM...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4031 9920 4007 9918 4007 9963 4025 9963
TIME...MOT...LOC 2203Z 265DEG 12KT 4017 9955

HEINLEIN

The radar

The Grand Island radar (KUEX), 92 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Harlan

When
September 6, 4:09 PM CST
Where
Harlan County, 4 mi NW of Orleans
Measured
0.88 in hail
Reported by
Public
Coordinates
40.171, -99.504

Hail, Harlan

When
September 6, 4:33 PM CST
Where
Harlan County, 4 mi N of Alma
Measured
0.88 in hail
Reported by
Public
Coordinates
40.158, -99.350

Hail, Harlan

When
September 6, 4:42 PM CST
Where
Harlan County, 5 mi NE of Alma
Measured
1.25 in hail
Property damage
$8,000
Reported by
Public
Coordinates
40.151, -99.283

Hail, Harlan

When
September 6, 4:53 PM CST
Where
Harlan County, 3 mi N of Republican City
Measured
1 in hail
Reported by
Public
Coordinates
40.143, -99.220

Hail, Franklin

When
September 6, 5:03 PM CST
Where
Franklin County, 3 mi N of Naponee
Measured
1 in hail
Reported by
Public
Coordinates
40.123, -99.150

Hail, Franklin

When
September 6, 5:22 PM CST
Where
Franklin County, Bloomington
Measured
1.25 in hail
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
40.100, -99.030

Hail, Franklin

When
September 6, 5:35 PM CST
Where
Franklin County, 2 mi S of Franklin
Measured
1.75 in hail
Property damage
$25,000
Reported by
County Official
Coordinates
40.071, -98.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409947, 409948, 409949, 409951, 409952, 409953, 409954.